My 12 year old pug has been on prednisone for the past year, 1/4 tablet every day, because his arthritis was so bad Rimadyl was no longer giving him proper pain relief. I love my dog so much, it's painful to see him struggle to get out of bed, but he's a fighter and I don't want to be the one that ends the fight for him. I noticed he has gained weight with the Prendisone and he continues to struggle with mobility. I was wondering what the impact would be of ceasing the steroidal medicine and reverting to non-steroidal? I have read that long-term prednisone use is bad for a pet's health, but I'm curious as to whether my little friend's death is inevitable should I decide to quit the steroidal prescription and give him stronger dose of non-steroidal medicine.
Thank you so much for sharing your wisdom with people like me that are thoroughly confused/concerned.
so sorry to hear this. what does your vet think do you like your vet and trust that its best for your baby. i had a shihtzu that was on preds for many many years, he was 17 when he passed and yes the preds gave him a enlarged heart and liver and cushings, so it has its down falls but like my vet said if he can not live what life he has in a good way than what are you doing . i knew the meds were bad for him but with out them he would not lived as long as he did, mine to gained lots weight he was 42 pds when i had to put him down thats huge for a shihtzu, but nothing elsa i could do, i loved my baby and its very hard to give them up, so ask your vet whats best for yours. good luck with it .
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.